Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Pimples on the face. Used betnovate-c, pimples reduced. Safe to continue usage?

Hi docter, i have a pimple prone skin and from the past 2 years the problem has magnified. My age is 29. I tried a nos of creams but nothing worked. someone recommended Betnovate C recently...i used in on face for some time and all the pimples vanished. but recently i came to know about the side effects of this cream....Shall I continue the cream or some other cream should be applied????
Asked On : Sat, 24 Nov 2012
Answers:  2 Views:  16386
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Please never ever use betnovate or any other topical steroids on your face
You will do more harm than good to yourself. Thinning of skin, photo sensitivity, itching, dryness..the list of side effects is long.
First get rid of the cream. Next apply emollients liberally over the next few weeks as the skin will become dry.
Once skin becomes normal start the anti acne regimen

treatment of acne depends on the stage and severity of the condition.
very good results can be obtained if you are under regular treatment- the duration of the treatment lasting from 6-9 months.
the problem of relapse occurs because most of the times either the medicines are not applied properly or not applied for the needed duration or the treatment is stopped midway or irregular.
topical retinoids application at night for six to nine months is needed for good results as that is the time needed for microcomedones population to reduce to low level

please visit the nearest dermat who will decide the stage and chalk out a management plan for you.
also one thing you need to strictly follow is that you need to continue the medicines for atleast 6-9 months if you want to get rid of acne for quite a long long duration.

Dr amit

Answered: Sat, 24 Nov 2012
I find this answer helpful

 3 users find this helpful

Dermatologist Dr. Kruti's  Response

I can understand your concern.

Please do not use betnovate c on pimples. Its a steroid cream and will increase the pimples in the long run.

I recommend you follow a routine.

Treatment of acne would be oral medication,  creams and daily skin care routine which further helps in acne. Oral medication will be tablet doxycycline 100 mg once a day for 4 weeks. Creams would be application of clindamycin gel twice a day only on the Pimples. Application of benzoyl peroxide 2.5% gel once a day on the Pimples. Application of Retin A cream 0.025% on full face at night for 2 hrs.All the applications will have to be done for 6 weeks.All these medications will require a prescription from your need to follow a routine of cleansing, sunscreen , creams daily.cleanse your face with cetaphil cleansing lotion for acne prone skin thrice daily.sunscreen needs to be used daily , neutrogena would be a good choice.
Answered: Sun, 25 Nov 2012
I find this answer helpful

 4 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor